Tornadoes · United States · Alabama · 2005
F0 tornado, Opelika, Alabama, July 6, 2005
This F0 tornado ran 1.2 miles across Lee County on July 6, 2005, touching down at 3:40 PM CDT and reaching 200 yards wide. It killed nobody, and did $30,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- July 6, 2005
- Touchdown
- 3:40 PM CDT (20:40 UTC)
- Path length
- 1.2 miles (1.9 km)
- Path width
- 200 yards (183 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- County
- Lee County
- Touchdown point
- 32.650, -85.220
- Lift-off point
- 32.650, -85.200
- Record number
- 300
What the Weather Service recorded
National Weather Service meteorologists surveyed the damage just east of Opelika and determined the damage was the result of a tornado. The tornado touched down at approximately 340 PM CDT 8.5 miles east of Opelika, along County Road 158 just east of Lee Road 269. At least two mobile homes sustained minor damage, dozens of trees and power lines were snapped off or blown down, and a spare tire was removed from a vehicle and thrown several yards away. The tornado damage path was 1.2 miles long and 200 yards wide at its widest point. This tornado was spawned during Tropical Storm Cindy.Begin: 32 39.81/85 14.07 End: 32 40.79/85 14.49
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
14 minutes of warning. NWS BMX issued a tornado warning for this county at 20:26 UTC, 14 minutes before the tornado touched down, in force until 20:45 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:26 UTC | 20:45 UTC | Tornado Warning | BMX |
| 20:43 UTC | 21:10 UTC | Tornado Warning | BMX |
| 22:52 UTC | 23:21 UTC | Tornado Warning | BMX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:00 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Jul 6, 2:50 PM CDT, 50 minutes earlier.
Area forecast discussion, Jul 6, 2:50 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 250 PM CDT WED JUL 6 2005 .SHORT TERM...(LATE THIS AFTERNOON THROUGH SATURDAY) TORNADO AND HEAVY RAINFALL POTENTIAL FOR THE REST OF THIS AFTERNOON INTO TONIGHT ASSOCIATED FROM TROPICAL DEPRESSION CINDY ARE THE MAIN CONCERNS. FOR THE SHORT TERM...USED A BLEND OF MODEL DATA...BUT SLIGHTLY LEANED TOWARDS THE GFS MODEL...SINCE IT APPEARS TO HANDLE THE LOCATION... RAINFALL AMOUNTS...AND MOISTURE WITH CINDY BEST. BEYOND TONIGHT...THE NAM MODEL APPEARS TO BE TOO WET...WHILE THE GFS MODEL APPEARS TO BE DRY. AT 230 PM CDT...TROPICAL DEPRESSION CINDY WAS LOCATED OVER CLARKE AND WILCOX COUNTIES IN SOUTHWEST ALABAMA. THE DEPRESSION WAS MOVING NORTHEAST AROUND 15 MPH. RAIN WAS WIDESPREAD ACROSS CENTRAL ALABAMA WITH THE HEAVIEST RAIN OCCURRING SOUTH OF A TUSCALOOSA TO AUBURN LINE. DOPPLER RADAR INDICATED THAT TWO TO FOUR INCHES OF RAINFALL HAS OCCURRED TODAY BETWEEN DEMOPOLIS AND SELMA. BANDS OF THUNDERSTORMS WITH STRONG ROTATION EXTENDED SOUTHEAST OF A SELMA TO ROANOKE LINE. ISOLATED TORNADOES ARE POSSIBLE IN THESE BANDS. POSSIBLE TORNADO DAMAGE HAS BEEN REPORTED IN ELMORE COUNTY. ACROSS CENTRAL ALABAMA...SURFACE TEMPERATURES RANGED AT 230 PM CDT FROM AROUND 70 DEGREES IN RAIN-COOLED AIR WEST OF INTERSTATE 65 TO THE UPPER 80S NEAR EUFAULA. SURFACE DEWPOINTS RANGED FROM THE MID 60S WEST TO THE MID 70S SOUTHEAST OF INTERSTATE 85. THE AIR WAS VERY UNSTABLE SOUTHEAST OF A SELMA TO AUBURN LINE. FOR THE REST OF THIS AFTERNOON AND TONIGHT...CINDY...OR WHAT/S LEFT OF CINDY... WILL MOVE NORTHEAST AND REACH SELMA AROUND 6 PM CDT...THEN MOVE INTO GEORGIA BETWEEN HEFLIN AND LANETT AROUND MIDNIGHT. ISOLATED TORNADOES ARE POSSIBLE EAST OF A SELMA TO GADSDEN LINE...INCLUDING THE MONTGOMERY...TROY...AUBURN...AND ANNISTON AREAS...THROUGH 9 PM CDT. STRONG LOW LEVEL WINDS AND VERY UNSTABLE AIR EAST OF CINDY WILL ALLOW THE DEVELOPMENT OF ROTATING SHOWERS AND THUNDERSTORMS ACROSS EAST CENTRAL ALABAMA THROUGH EARLY EVENING BEFORE THE ATMOSPHERE COOLS AND WINDS WEAKEN AFTER SUNSET. TWO TORNADO WATCHES ARE IN EFFECT UNTIL 7 PM CDT FOR EAST CENTRAL ALABAMA UNTIL 7 PM CDT. HEAVY RAINFALL IS POSSIBLE TONIGHT ALONG AND JUST NORTH OF CINDY WHERE TWO TO FOUR INCHES ARE POSSIBLE. THE HEAVIEST RAIN WILL OCCUR THIS EVENING ROUGHLY ALONG A DEMOPOLIS TO CLANTON TO WEDOWEE LINE. CURRENT FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM THURSDAY MORNING FOR AREAS GENERALLY SOUTH OF A LIVINGSTON TO WEDOWEE LINE HANDLES THIS WELL...AND DO NOT PLAN ON ADJUSTING IT. MOST OF THE RAIN SHOULD MOVE OUT OF ALABAMA AND INTO GEORGIA BY 3 AM CDT. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FOR NEARLY THE SAME AREAS COVERED BY THE FLASH FLOOD WATCH. SUSTAINED WINDS OF 10 TO 20 MPH WITH GUSTS UP TO 30 MPH ARE LIKELY ACROSS THESE AREAS TONIGHT AS CINDY MOVES ACROSS. THE WINDS WILL SLOWLY DIMINISH THROUGH THE NIGHT AS CINDY WEAKENS AND MOVES AWAY FROM THE AREA. THURSDAY THROUGH SATURDAY...GENERALLY EXPECT DRIER CONDITIONS AND LOWER RAIN CHANCES DURING THIS TIME FRAME. THE HIGHEST RAIN CHANCES... THUS HIGHEST MOISTURE AND BEST LIFT...WILL BE ACROSS AREAS SOUTH OF INTERSTATE 20. KEPT MAINLY AFTERNOON/EVENING RAIN CHANCES DURING THIS TIME FRAME...GENERALLY IN THE 20 (NORTHWEST) TO 50 (SOUTHEAST) PERCENT RANGE. HEAVY RAINFALL AND SEVERE WEATHER ARE NOT EXPECTED. AS FOR TEMPERATURES...TOOK A BLEND OF MODEL DATA. THINK THE NAM/MET MODEL NUMBERS LOOK A BIT MORE ON TRACK THAN THE GFS MODEL. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) THE MAIN CONCERN IS THE POSSIBLE EFFECTS FROM TROPICAL STORM/HURRICANE DENNIS SUNDAY THROUGH TUESDAY. THE LATEST NHC GUIDANCE...SIMILAR TO THE GFS MODEL...HAS HURRICANE DENNIS APPROACHING CENTRAL ALABAMA AND MAKING LANDFALL NEAR PENSACOLA FLORIDA MONDAY MORNING AS A MAJOR CATEGORY THREE HURRICANE. FOR NOW... WITH MUCH UNCERTAINTY IN THE FORECAST TRACK OF DENNIS...WILL KEEP MID RANGE RAIN CHANCES SUNDAY THROUGH TUESDAY...WHICH ARE ABOVE MEX MODEL GUIDANCE AND CLIMATOLOGY. PLAN ON KEEPING GUSTY WINDS IN THE FORECAST SUNDAY THROUGH TUESDAY AS WELL. DENNIS MAY HAVE SIGNIFICANT HEAVY RAINFALL...WIND...AND POSSIBLE TORNADO IMPACTS TO CENTRAL ALABAMA SUNDAY THROUGH TUESDAY. STAY TUNED TO THE LATEST FORECASTS AND INFORMATION REGARDING THE TRACK OF DENNIS AND ITS POTENTIAL IMPACTS ON CENTRAL ALABAMA. && .SYNOPSIS...TROPICAL DEPRESSION CINDY WILL MOVE ACROSS CENTRAL ALABAMA THIS EVENING AND BRING HEAVY RAINFALL AND POSSIBLE TORNADOES TO THE FORECAST AREA TONIGHT. DRIER WEATHER CAN BE EXPECTED THURSDAY THROUGH SATURDAY. TROPICAL STORM/HURRICANE DENNIS WILL APPROACH THE AREA LATE THIS WEEKEND AND POSSIBLY AFFECT CENTRAL ALABAMA EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 82 67 90 / 100 50 30 20 ANNISTON 68 83 68 90 / 100 50 30 30 BIRMINGHAM 67 84 69 90 / 100 30 20 20 TUSCALOOSA 67 88 68 92 / 90 20 10 20 CALERA 67 86 69 90 / 100 40 20 20 AUBURN 72 86 70 89 / 90 50 30 30 MONTGOMERY 72 89 71 93 / 70 50 30 30 TROY 71 89 70 92 / 60 50 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM THURSDAY MORNING SUMTER TO BIBB AND SHELBY TO RANDOLPH COUNTY AND POINTS SOUTH LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM THURSDAY MORNING FOR THE SAME AREAS INCLUDED IN THE FLASH FLOOD WATCH EXCEPT FOR SHELBY/TALLADEGA/CLAY/RANDOLPH COUNTIES. && MBS/91
Hazardous weather outlook, Jul 5, 5:44 PM CDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 544 PM CDT TUE JUL 5 2005 ALZ011>015-017>050-062244- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 544 PM CDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 9PM. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...HOWEVER...A FEW STRONG COULD BECOME STRONG WITH GUSTY WINDS OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY). TROPICAL STORM CINDY IS EXPECTED TO MAKE LANDFALL TONIGHT ALONG THE MISSISSIPPI COAST. BANDS OF RAINFALL OUT AHEAD OF CINDY WILL BEGIN MOVING INTO THE AREA EARLY WEDNESDAY MORNING. CINDY WILL IMPACT MAINLY SOUTHERN PORTIONS OF THE FORECAST AREA...ROUGHLY ALONG AND SOUTH OF A LINE FROM LIVINGSTON...TO CLANTON...ALEXANDER CITY...AND LAFAYETTE. IN THIS AREA...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES...AND GUSTY WINDS OF 20 TO 30 MPH CAN BE EXPECTED FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING. THERE WILL ALSO BE A THREAT OF ISOLATED TORNADOES WITH THUNDERSTORMS EMBEDDED IN RAIN BANDS. A FLOOD WATCH AND LAKE WIND ADVISORY IS IN EFFECT FOR THE SOUTHERN HALF OF THE CWA. AS CINDY MOVES NORTHEASTWARD THURSDAY...WINDS WILL CONTINUE TO DIMINISH...AND RAINFALL AMOUNTS WILL TAPER OFF. THERE IS A THREAT OF MINOR RIVER FLOODING EXTENDING INTO THE END OF THE WEEK... INCLUDING THE LOWER TOMBIGBEE AND ALABAMA RIVER BASINS. LATE IN THE FORECAST PERIOD...TROPICAL STORM DENNIS MAY EFFECT THE WARNING AREA. STAY TUNED TO LATER OUTLOOKS AND FORECASTS FOR THE LATEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT MAY BE REQUIRED OVER THE SOUTHERN HALF OF THE FORECAST AREA WEDNESDAY.
In the hours before
Local storm report, Jul 6, 2:43 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 3 SE BILLINGSLEY 32.63N 86.67W
07/06/2005 AUTAUGA AL EMERGENCY MNGR
TREES DOWN ON COUNTY RD 19 NEAR VIDA. POSSIBLE TORNADO
0205 PM TSTM WND DMG SHORTER 32.40N 85.94W
07/06/2005 MACON AL PUBLIC
LIGHT SHINGLE DAMAGE AND FEW SIGNS DOWN.
0205 PM TSTM WND DMG SHORTER 32.40N 85.94W
07/06/2005 MACON AL LAW ENFORCEMENT
WINDOW DAMAGE. POSSIBLE TORNADO
&&
STEFKOVICHLocal storm report, Jul 6, 2:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
247 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG WETUMPKA 32.54N 86.20W
07/06/2005 ELMORE AL EMERGENCY MNGR
POWER LINES DOWN IN TWO LOCATIONS NEAR HOGAN RD. POSSIBLE
TORNADO
&&
STEFKOVICHLocal storm report, Jul 6, 2:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG WETUMPKA 32.54N 86.20W
07/06/2005 ELMORE AL EMERGENCY MNGR
POWER LINES DOWN IN TWO LOCATIONS NEAR HOGAN RD. POSSIBLE
TORNADO
&&
STEFKOVICHLocal storm report, Jul 6, 3:10 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 PM CDT WED JUL 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TORNADO 2 W PRATTVILLE 32.46N 86.48W
07/06/2005 AUTAUGA AL EMERGENCY MNGR
PD REPORTED A TORNADO ON THE GROUND NEAR AUTAUGA HILLS.
&&
STEFKOVICHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 12:00Z
8.7 hours before the tornado, 104 km from the path. July 6, 2005.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -115 J/kg
- Surface CAPE
- 22 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
- 0-3 km lapse rate
- 4.1 K/km
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:37 UTC | TORNADO | 5 W Notasulga | Macon, AL | *** 1 INJ *** AN AUTO BODY SHOP WAS TOTALLY DESTROYED ALONG HIGHWAY 199 IN EXTREME NORTHERN MACON COUNTY. THE DAMAGE OCCURRED BETWEEN CR 37 AND CR 60. ONE MAN IN THE SHOP WAS INJURED AS HE WAS THROWN OUT OF THE BUILDING. |
| 19:45 UTC | TSTM WND DMG | 2 Ne Dadeville | Tallapoosa, AL | A POSSIBLE TORNADO OCCURRED. MINOR DAMAGE OCCURRED TO A MOBILE HOME WITH SOME SIDING MISSING. ONE BIG OAK TREE WAS DOWNED. THE TIN ROOF OF A SMALL BUILDING WAS PEELED BACK. |
| 20:36 UTC | TORNADO | E Camp Hill | Tallapoosa, AL | POSSIBLE TORNADO TOUCHDOWN WAS REPORTED ON THE TALLAPOOSA/CHAMBERS COUNTY LINE NEAR HIGHWAY 50 EAST OF CAMP HILL. |
| 20:37 UTC | TORNADO | 5 W Notasulga | Macon, AL | *** 1 INJ *** AN AUTO BODY SHOP WAS TOTALLY DESTROYED ALONG HIGHWAY 199 IN EXTREME NORTHERN MACON COUNTY. THE DAMAGE OCCURRED BETWEEN CR 37 AND CR 60. ONE MAN IN THE SHOP WAS INJURED AS HE WAS THROWN OUT OF THE BUILDING. |
| 20:57 UTC | TORNADO | 2 N Salem | Lee, AL | POSSIBLE TORNADO TOUCHDOWN WAS REPORTED 2 MILES NORTH OF SALEM. NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN. |
| 21:05 UTC | TSTM WND DMG | 2 Se Five Points | Chambers, AL | A FEW TREES WERE DOWNED ON COUNTY ROAD 160 JUST OFF U.S. 431. ONE LARGE OAK LIMB WAS SNAPPED. CIRCUMFERENCE OF BASE OF OAK TREE IS ESTIMATED TO BE TEN FEET. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2005 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are
The other tornadoes of July 6, 2005
28 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| July 6 | 4:00 AM CDT | F0 | Mobile, AL | 0.5 | 30 | $50,000 | ||
| July 6 | 4:53 AM CDT | F0 | Mobile, AL | 0.5 | 30 | $20,000 | ||
| July 6 | 6:20 AM CDT | F0 | Washington, AL | 0.5 | 30 | $10,000 | ||
| July 6 | 6:25 AM CDT | F0 | Clarke, AL | 0.5 | 30 | $10,000 | ||
| July 6 | 6:50 AM CDT | F0 | Escambia, FL | 1.0 | 30 | $20,000 | ||
| July 6 | 7:11 AM CDT | F0 | Escambia, FL | 0.5 | 30 | $10,000 | ||
| July 6 | 7:20 AM CDT | F0 | Escambia, AL | 0.5 | 30 | $10,000 | ||
| July 6 | 10:45 AM CDT | F0 | Covington, AL | 0.5 | 30 | $10,000 | ||
| July 6 | 10:55 AM CDT | F0 | Okaloosa, FL | 1.0 | 30 | $10,000 | ||
| July 6 | 10:57 AM CDT | F0 | Covington, AL | 1.0 | 30 | $10,000 | ||
| July 6 | 1:27 PM CDT | F1 | Autauga, AL | 0.3 | 30 | $10,000 | ||
| July 6 | 1:36 PM CDT | F0 | Autauga, AL | 0.2 | 25 | $3,000 | ||
| July 6 | 1:42 PM CDT | F0 | Montgomery, AL | 7.6 | 30 | $20,000 | ||
| July 6 | 1:55 PM CDT | F0 | Macon, AL | 5.6 | 150 | $30,000 | ||
| July 6 | 2:17 PM CDT | F0 | Elmore, AL | 1.3 | 75 | $40,000 | ||
| July 6 | 2:34 PM CDT | F1 | Macon, AL | 0.1 | 25 | 1 | $50,000 | |
| July 6 | 2:56 PM CDT | F0 | Autauga, AL | 0.2 | 25 | $2,000 | ||
| July 6 | 3:34 PM CDT | F0 | Tallapoosa, AL | 0.1 | 10 | |||
| July 6 | 3:34 PM CDT | F0 | Chambers, AL | 0.1 | 10 | |||
| July 6 | 6:30 PM EDT | F0 | Meriwether, GA | 0.3 | 100 | $30,000 | ||
| July 6 | 5:45 PM EST | F0 | Kosciusko, IN | 0.1 | 10 | |||
| July 6 | 9:00 PM EDT | F0 | Coweta, GA | 0.1 | 50 | $1,000 | ||
| July 6 | 9:10 PM EDT | F0 | Fayette, GA | 1.0 | 440 | $1.9 million | ||
| July 6 | 9:45 PM EDT | F2 | Henry, GA | 9.0 | 880 | $70 million | ||
| July 6 | 8:52 PM CDT | F0 | Hartley, TX | 0.1 | 25 | |||
| July 6 | 9:55 PM EDT | F0 | Henry, GA | 0.5 | 200 | $150,000 | ||
| July 6 | 10:00 PM EDT | F1 | Henry, GA | 7.0 | 300 | $30,000 | ||
| July 6 | 10:04 PM EDT | F0 | Clayton, GA | 1.0 | 100 | $1.5 million |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.